Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes smelly hand and head when suffering from migraine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I get migrain headaches almost every day Some days when my headaches are really bad my hands smell very very bad What would cause this smell
Posted Fri, 28 Feb 2014 in Headache and Migraines
Answered by Dr. Chakravarthy Mazumdar 36 minutes later
Brief Answer: Migraine with aura Detailed Answer: Hi Migraine with aura is commonly complained. It can be explained by medical terms called migraine with aura. The smell from the hand is actually because of olfactory hallucination that I see for a lot of my patients in clinic. The smell would generally disappear as the headache is relieved after medicine plus good sleep. It can be treated. I suggest you to go in migraine prophylaxis with Rizatriptan plus riboflavin plus magnesium. You can ask your GP for the same. Post menopausal women commonly complain of this. You should avoid coffee and caffeinated drinks. Hope this throws some light on the nature of problem. This is non worrisome and is easily treatable.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor